Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Continuity of certain connected functions and multifunctions

Author: Melvin R. Hagan
Journal: Proc. Amer. Math. Soc. 42 (1974), 295-301
MSC: Primary 54C60
MathSciNet review: 0326652
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper it is proved that if X is a 1st countable, locally connected, $ {T_1}$-space and Y is a $ \sigma $-coherent, sequentially compact $ {T_1}$-space, then any nonmingled connectedness preserving multifunction from X onto Y with closed point values and connected inverse point values is upper semicontinuous. It follows that any monotone, connected, single-valued function from X onto Y is continuous. Let X be as above and let Y be a sequentially compact $ {T_1}$-space with the property that if a descending sequence of connected sets has a nondegenerate intersection, then this intersection must contain at least three points. If f is a monotone connected single-valued function from X onto Y, then f is continuous. An example of a noncontinuous monotone connected function from a locally connected metric continuum onto an hereditarily locally connected metric continuum is given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C60

Retrieve articles in all journals with MSC: 54C60

Additional Information

Keywords: Upper semicontinuous multifunction, connectedness preserving function, monotone function, locally connected, $ \sigma $-coherent, hereditarily locally connected continuum
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society